MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4- pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the guide wire from a cook thal-quick chest tube set frayed into fragments.After inserting the guidewire into the patient's chest, it was extracted.During the extraction the wire became frayed into fragments.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 (annex a) investigation ¿ evaluation it was reported that the guide wire from a cook thal-quick chest tube set frayed into fragments.The customer stated the wire was inserted through the needle; but upon removal, it would not pull back through the needle.The wire guide and needle had to be withdrawn together.Upon removal, the wire guide was frayed; but it did not appear that any part of the wire was left in the patient.The procedure was able to be completed normally.No adverse effects have been reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for the reported lot and associated subassembly lot.No additional complaints or nonconformances were noted.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use -remove the needle, leaving the wire guide in place.¿ based on the dmr, dhr, and product ifu, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, no device return, and the results of the investigation, cook concluded the cause of event to be unintended user error.Removing the wire guide through the needle could possibly result in the wire guide becoming damaged.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 22jan2024.The set was completely disposed of as it was contaminated with body fluid.The wire was inserted easily through the needle but upon attempted withdrawal it would not pull back, so the guide wire and needle had to be withdrawn from the patient as one unit.Upon withdrawal the guide wire was discovered to be frayed, but it did not appear that any part of the wire was left in the patient.The patient then required to have the procedure repeated as they still required to have a chest drain inserted.Other than the wire not withdrawing through the needle and appearing frayed after removal still in the needle, the procedure was as normally expected for a chest drain insertion.The patient had no other indwelling devices in that area of their chest.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, h6 (annex e & annex f) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18355780
Report Number1820334-2023-01730
Device Sequence Number6923881
Product Code GBX
UDI-Device Identifier00827002067875
UDI-Public(01)00827002067875(17)260530(10)15466268
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1000
Device Lot Number15466268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/22/2024
03/13/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/24/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown